MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1520
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that during a low anterior resection, the device did not seal tissue.The device activated and an end tone was heard indicating a completed sealing cycle.There was no patient injury, and a new device was used to continue the procedure.
 
Additional Manufacturer Narrative
Evaluation summary: one used lf1520 ligasure device was received, and evaluation of the returned sample could not confirm the reported issue.Visual inspection found no defects.The device was activated multiple times on porcine kidney samples, pressing the button in various locations on a range of vessel sizes to detect any activation issues.All seal cycles were completed satisfactorily, and a visual seal effect with an end tone was observed for each application.The investigation found the device to function normally and within specifications.There are factors during use that can affect seal quality, and the instructions for use included with this product lists measures to ensure sealing effectiveness.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6845304
Report Number1717344-2017-05852
Device Sequence Number16423271
Product Code GEI
UDI-Device Identifier10884521125520
UDI-Public10884521125520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberLF1520
Device Catalogue NumberLF1520
Device Lot Number60400085X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1